MAUDE Adverse Event Report: CAREFUSION ALARIS® PUMP MODULE ADMINISTRATION SET; SET,ADMINISTRATION,INTRAVASCULAR

CAREFUSION ALARIS® PUMP MODULE ADMINISTRATION SET; SET,ADMINISTRATION,INTRAVASCULAR
Model Number 2447-0007
Medical Device Problem Codes Crack (1135); Fluid/Blood Leak (1250); Insufficient Flow or Under Infusion (2182)
Health Effect - Clinical Code Electrolyte Imbalance (2196)
Date of Event 12/22/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient was an infant (nicu).No other demographics were provided.Cont concomitant medical products: non bd set, bag 4, 2 non-bd swab caps.The customer's report of crack and leak near the upper fitment was confirmed.Visual inspection identified a 0.1215 inch tear in the upper silicone segment near the upper fitment.Microscopic inspection noted a crush mark to the upper fitment.Functional and pressure testing confirmed the leak in the same location.The root cause of the tear could not be determined.
 
Event or Problem Description
The customer reported that the smartsite burette infusion set cracked near the upper fitment and leaked tpn in the nicu; as a result, the infant did not receive their scheduled tpn dose.A note attached to the received product stated the tubing was punctured inside the pump, and noticed when the pump was being cleared.The infant received a full iv fluid and tubing change, as well as a dose of prophylactic vancomycin.

Brand Name
ALARIS® PUMP MODULE ADMINISTRATION SET
Common Device Name
SET,ADMINISTRATION,INTRAVASCULAR
Manufacturer (Section D)
CAREFUSION
10020 pacific mesa blvd
san diego CA 92121 4386
MDR Report Key8276695
Report Number9616066-2019-00150
Device Sequence Number11089493
Product Code FPA
UDI-Device Identifier10885403235078
UDI-Public10885403235078
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K944320
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 01/03/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number2447-0007
Device Catalogue Number2447-0007
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/17/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date01/24/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
8015,8100,TD (B)(6) 2018
Outcome Attributed to Adverse Event Required Intervention;